Multiple Sclerosis Community
Lyrica and weight gain
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lyrica and weight gain

Hello  I'm not sure if I should keep posting here, especially since I don't have MS!  But a lot of my symptoms, that remain after my treatment are similar, and there are undiagnosed people too with similar symptoms... so I dunno.  Chime in and let me know if I shouldn't post because I won't be offended!  I feel like posting I'm going to make people already concerned with possible MS to start thinking they may have cancer too!  (i have Multiple Myeloma a rare blood/ bone marrow cancer).

any ways... I'm on Lyrica for painful neuropathy in my feet and legs (like charlie horse and feet cramps and toe pinching feelings) but since I've been on it I gained 15 pounds in three months. Not a tonne, but enough that my fat clothes don't fit and I've had  buy new clothes.   I take 300mg a day. If I lower the dose will it affect the weight? and does the gain eventually taper off?  I've started walking an hour a day and still can't fit in my clothes!
Tags: lyrica
Related Discussions
6 Comments Post a Comment
Blank
Avatar_f_tn
Hey there! You're not only *allowed* to post here, you're *required* to  :-)  Nobody gets to leave!

If people have fears that they too may have cancer, they should post about that. We can all comment according to our individvual knowledge and experience.

I sympathize about the weight gain. That is a common effect of Neurontin and Lyrica. Does the Lyrica work to relieve the pain? If so, you may be stuck, but have you talked to your doctor about this? Maybe you should get a regular blood workup to make sure hormones, etc., are okay, since there are other medical causes of weight gain. Could your treatment itself have caused it?

Good for you for walking an hour a day. I hope you continue to get strong.

ess

Blank
1396846_tn?1332463110
I agree with ess...you are always welcome here and once you are here you are family and can't leave lol.

I also take lyrica, I gained some weight but it has leveled out but I am also watching what I eat to help with that. I know that the side affect of gaining weight really stinks but it helps with my pain and burning so I am sticking with it.

i am sorry you have cancer, I hope they get it in remission so that you can get on with your life and find out what is causing the pain.

good luck,
Paula
Blank
667078_tn?1316004535
My medicines make me want to chew my legs off. I deal with the medicine munchies by first of all only having fruits and vegetable in the house and water to drink. I might have a salad with lemon juice as a snack. If I want any other thing like ice cream, chips or a soda I have to drive to get it. Second I make an absolute cut off for eating anything before bedtime say 7PM. Third the doctor told me to take the evening dose and go right to bed because that is my worst time. Now that I no longer eat snack food I do not like it.

Good luck Alex
Blank
405614_tn?1329147714
I take Lyrica, and I've gained weight, but I have so many other things that could be the cause, I can't really point to the Lyrica.  It helps my nerve pain, and that is worth a lot.

I like Alex's tips; I'll try them (for the most part, ha ha).  I take my highest dose of Lyrica at bedtime, and when I have trouble sleeping, I have a horrible craving for carbohydrates, like wheat thins, rice cakes, etc.  Now I wonder if it's related to the Lyrica... I'll still take the nerve pain relief.

My main issue is that I relied on exercising to burn off extra calories, and I have too much fatigue and pain to exercise as much as I'd like.  I eat fairly healthy, just too much.

Of course this is your home; once you're a part of the forum family, you're always a part of the forum family.  I've been here since 2008 (undiagnosed until a year ago) and when I'm gone from the forum for a while, people have come looking for me, lol.  

Take care,
Kathy
Blank
749148_tn?1302864559
First off I'm sorry to hear of you diagnosis of Multiple Myeloma.  I also take Lyrica... I was started on Neurontin 900mg 3 times a day then Lyrica 100mg 3 times a day was added, I was already over weight and it did cause weight gain.  I have since stopped neurontin but remain on lyrica 100mg 3 times daily.  I underwent gastric bypass surgery in dec... have lost 84lbs and remain on Lyrica without anymore weight gain.  I had stopped the Lyrica also in Dec and restarted in March and have had no issues with regainning weight.  If it works for your pain I would remain on it.
Debbie
Blank
198419_tn?1360245956
Sweet of you to ask, But you stay put here w/us!!!!!!

I hope you find a happy medium w/the med. Enough to lessen the pain, and the right dose to ward off the weight gain. I've no 1st hand experience w/it. Have only heard of this as a side affect. Is your hunger increased?  I remember fighting that off w/the prednisone. Stomach was constantly growling.

-shell

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
987762_tn?1331031553
Blank
supermum_ms
Australia
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
667078_tn?1316004535
Blank
HVAC
Durham, NC
Avatar_f_tn
Blank
essdipity